Oklahoma, 2025

Tornado in Oklahoma, November 20, 2025

November 20, 2025 · NWS TSA · 1 event in 1 county or zone

Showers and a few thunderstorms developed across northeastern Oklahoma during the afternoon of the 20th, as a strong upper level storm system translated across the region. Strong wind shear was present across the area due to the approach of this storm system, which resulted in some thunderstorm rotation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Showers and a few thunderstorms developed across northeastern Oklahoma during the afternoon of the 20th, as a strong upper level storm system translated across the region. Strong wind shear was present across the area due to the approach of this storm system, which resulted in some thunderstorm rotation. One of the thunderstorms produced a weak, brief tornado in Tulsa County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 20, 11:20 AM CST, 4 hours 39 minutes earlier. Its key messages:

  • Updated at 1114 AM CST Thu Nov 20 2025
  • Widespread showers and thunderstorms through this evening. Severe chances low, localized flooding concerns.
  • Cold front Friday will drop temperatures closer to seasonal normals this weekend.
  • Increasing rain chances again late weekend into early next week.
Area forecast discussion, Nov 20, 11:20 AM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1120 AM CST Thu Nov 20 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Updated at 1114 AM CST Thu Nov 20 2025

  - Widespread showers and thunderstorms through this evening.
Severe chances low, localized flooding concerns.

  - Cold front Friday will drop temperatures closer to seasonal
normals this weekend.

  - Increasing rain chances again late weekend into early next week.

&&

.SHORT TERM...
(Through Tonight)
Issued at 1114 AM CST Thu Nov 20 2025

Widespread showers and scattered thunderstorms will continue through
much of the day today into this evening as an upper level wave
tracks over the region. Heavier rainfall totals will likely set up
from I-44 south, with less rainfall expected across far northern
parts of the forecast area through the afternoon. Locally heavy
rainfall of an additional 1 to 2 inches could cause some flooding
concerns, especially in more urban or low lying areas. A lack of
instability will limit much in the way of severe potential. Portions
of far southeast Oklahoma could destabilize some by this afternoon
as the final cluster of storms moves from west to east, and locally
raise some concern for strong to severe storms. Increasing low level
shear near the surface low as it tracks through southeast Oklahoma
could allow for a brief tornado with any more robust storm that can
develop this afternoon. Chances are pretty low at this point though
with widespread rain and cloud cover streaming over the region. Rain
will begin to push east tonight with some lingering showers and
possibly a thunderstorm possible as the trough axis swings through.
Temperatures will remain fairly steady today, generally in the mid
to upper 60s.
&&

.LONG TERM...
(Friday through Thursday)
Issued at 1114 AM CST Thu Nov 20 2025

Lingering showers Friday morning, mainly across northwest Arkansas,
should quickly push east with the exiting wave. A cold front will
follow the upper low moving from northwest to southeast through the
day Friday. The result will be more seasonable temperature settling
in for the weekend. Highs tomorrow could reach the mid 70s across
south and east portions of the forecast area, where the front will
be later to arrive. Clearing skies will lead to a pleasant afternoon
for most on Friday. Cooler and drier conditions will settle in on
Saturday and again Sunday as another system approaches the area from
the west. Latest trends in the guidance have come into better
agreement on timing of any precipitation associated with the next
system. The upper low is also trending to track further north,
limiting more of the heavy rain threat that has been noted in
previous forecasts. Still widespread showers and scattered
thunderstorms are progged to moves across eastern Oklahoma and
western Arkansas Sunday night into Monday. Overall, the severe
weather threat appears rather limited but a few stronger storms will
be possible, especially across southeast Oklahoma Sunday night.
Locally, another 1 to 2 inches of rain will be possible...with
widespread totals around one half to one inch in the forecast.

A series of cold fronts will keep temperatures closer to or possibly
below normal into the Thanksgiving holiday, with dry weather
prevailing after Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Thu Nov 20 2025

Areas of showers with some embedded thunderstorms will continue
much of today and this evening, with flight conditions overall
continuing to deteriorate. MVFR ceilings by this afternoon will
mostly prevail with IFR or even LIFR developing in may areas
tonight. Overall precip coverage will taper off from west to east
overnight, with potential for more robust convection later this
afternoon into the evening generally south of I-40. Some
improvement in conditions possible very late in the forecast
period across eastern OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  71  47  62 /  70  10   0   0
FSM   62  75  51  67 /  80  20   0   0
MLC   60  74  48  65 /  80  10   0   0
BVO   55  69  43  60 /  70  10   0   0
FYV   59  70  47  63 /  90  20  10   0
BYV   59  70  49  62 /  90  30  10   0
MKO   60  72  48  63 /  70  10   0   0
MIO   60  70  47  60 /  80  20  10   0
F10   58  73  47  63 /  70  10   0   0
HHW   61  74  49  68 /  80  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...14
Hazardous weather outlook, Nov 20, 1:06 PM CST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
106 PM CST Thu Nov 20 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211915-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
106 PM CST Thu Nov 20 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma into West Central Arkansas.
	ONSET...This Afternoon.

HEAVY RAIN & FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Periods of showers and thunderstorms will continue through this
evening before tapering off from west to east late tonight. A
couple strong to severe thunderstorms are possible this afternoon
and evening mainly across southeast Oklahoma and west central
Arkansas, where a very low tornado threat may briefly develop late
this afternoon and early this evening. Locally heavy rainfall
will also remain possible, which may lead to localized flash
flooding, especially if additional rounds of heavy rain occur in
the same parts of far southeast Oklahoma that saw heavy rainfall
overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY AND MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Another upper level storm system looks to affect the area Sunday
and Monday bringing another round of showers and storms and the
potential for locally heavy rainfall.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 20, 3:26 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CST Thu Nov 20 2025

OKZ060-067-202200-
Tulsa OK-Wagoner OK-
326 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES THROUGH 400 PM CST...

At 325 PM CST, Doppler radar indicated a strong thunderstorm over
Jenks Riverside Airport, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Broken Arrow...                   Jenks...
Glenpool...                       Jenks Riverside Airport...
Bixby...                          Oneta...
Tulsa...                          Catoosa...
Coweta...

This includes Interstate 44 between mile markers 217 and 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3620 9582 3616 9581 3616 9575 3600 9565
      3593 9600 3599 9603 3607 9603 3608 9607
TIME...MOT...LOC 2125Z 245DEG 15KT 3602 9596

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mejia

The radar

The Tulsa radar (KINX), 26 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Tulsa

When
November 20, 3:59 PM CST to 4:00 PM CST
Where
Tulsa County, 1.99 mi E of Alsuma to 1.76 mi SSW of Tulsa Young Arpt
Rating
EF0
Path length
0.4 mi
Path width
40 yd
Reported by
Storm Chaser
Coordinates
36.103, -95.835

A storm chaser observed a brief tornado that snapped small tree limbs. Based on this damage, maximum estimated wind in the tornado was 50 to 60 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295149.